# SDR 5APR577Y28

- Difficulty date: January 19, 2010
- Submitted: January 21, 2010
- Operation: General aviation
- Filed by: Atlas Aircraft Center Inc, repair station 5APR577Y
- Aircraft: N851AF
- Make and model: Pilats PC1247
- Aircraft serial: 851
- Aircraft time: 1,672 hours, 1,456 cycles
- Engine: Pwa PT6A67B
- Engine time: 1,672 hours, 1,456 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Indicator
- Part number: 066031252500
- Part serial: 4247
- Condition: Odiferous
- Location: Cockpit
- Part time: 1,672 hours, 1,456 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

SHORTLY AFTER TAKEOFF FLIGHT, CREW REPORTED NR 1 EHSI (ELECTRONIC HORIZONTAL SITUATION INDICATOR) WENT BLACK, AND FLIGHT DIRECTOR AND AUTOPILOT DISENGAGED. FLIGHT CREW ALSO REPORTED AN ELECTRICAL BURNING ODOR. AFTER SEVERAL MINUTES, THE NR1 EHSI RETURNED TO NORMAL.  FLIGHT WAS ABORTED AND THE ACFT RETURNED WITHOUT INCIDENT.  R & R THE NR1 EHSI (WHICH DID HAVE AN ELECTRICAL BURNING ODOR) ALONG WITH THE NR 1 SYMBOL GENERATOR AND THE AUTO PILOT MODE CONTROLLER.  ALL MX WAS PERFORMED IAW MFG INSTRUCTIONS AND A TEST FLIGHT WAS SUCCESSFUL.
